Oklahoma, 2014

Drought in Oklahoma, November 1 to 30, 2014

November 1 to 30, 2014 · NWS TSA · 4 events in 4 counties and zones

All of eastern Oklahoma received below normal rainfall during November 2014, with the exception of areas of Pawnee and Okfuskee Counties, and much of northeastern Oklahoma received less than 50 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during the month.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

All of eastern Oklahoma received below normal rainfall during November 2014, with the exception of areas of Pawnee and Okfuskee Counties, and much of northeastern Oklahoma received less than 50 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during the month. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 10:38 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 31, 10:38 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CDT FRI OCT 31 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 906 PM CDT FRI OCT 31 2014/

..UPDATE...

DISCUSSION...
CONDITIONS ACROSS THE CWA THIS EVENING WERE CLEAR SKIES AND LIGHT
NORTH NORTHEASTERLY WINDS...WITH THE CENTER OF HIGH PRESSURE
PUSHING SOUTH SOUTHEASTWARD THROUGH EASTERN KANSAS AND WESTERN
MISSOURI. TEMPS THIS EVENING WERE RUNNING ON AVERAGE ABOUT 5 TO 25
DEGREES COOLER COMPARED TO 24-HRS AGO...WITH A FEW LOCATIONS OVER
FAR NORTHEAST OKLAHOMA ALREADY NEARING THE FREEZING MARK. TEMPS
OVERNIGHT WILL CONTINUE TO FALL AS WINDS BECOME NEARLY CALM AND
THE CENTER OF HIGH PRESSURE MOVES OVER THE REGION. FORECAST LOWS
IN THE 20S FOR MOST LOCATIONS CONTINUES TO LOOK REASONABLE. THE
COOLEST LOCATIONS SHOULD BE ACROSS PARTS OF NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS...ALONG WITH SOME LOW LYING VALLEY
LOCATIONS IN SOUTHEAST OKLAHOMA. THE WARMEST LOCATIONS...BEING
NEAR 30 DEGREES...LOOK TO BE NEAR THE RED RIVER. THESE CONDITIONS
WILL CREATE WIDESPREAD FROST AND A HARD FREEZE OVER MOST OF THE
CWA. THUS...WILL CONTINUE WITH THE CURRENT FREEZE HEADLINE.
EVENING UPDATE WILL BE TO ADD MINOR TWEAKS TO SKY/WIND/TEMP GRIDS
BASED ON CURRENT TRENDS...OTHERWISE ONGOING FORECAST SEEMS IN
GOOD SHAPE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 10 AM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING UNTIL 10 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...05
Hazardous weather outlook, Oct 31, 8:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT FRI OCT 31 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011430-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
925 PM CDT FRI OCT 31 2014

...HARD FREEZE TONIGHT OVER EASTERN OKLAHOMA AND ALSO WEST CENTRAL
AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DISCUSSION...
MOSTLY CLEAR SKIES AND NEARLY CALM WINDS UNDERNEATH HIGH PRESSURE
WILL HELP TEMPERATURES TO FALL INTO THE 20S OVER EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS OVERNIGHT. THESE CONDITIONS WILL ALLOW FOR
WIDESPREAD FROST ALONG WITH A HARD FREEZE EARLY MORNING SATURDAY
ACROSS MOST OF THE REGION. A FREEZE WARNING IS IN EFFECT FOR LATE
THIS EVENING TO 10 AM SATURDAY FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY SOUTHERLY WINDS RETURN SUNDAY AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. THESE WINDS COMBINED
WITH CURING VEGETATION WILL INCREASE FIRE WEATHER DANGER ACROSS
PARTS OF EASTERN OKLAHOMA.

SHOWER AND THUNDERSTORM CHANCES DEVELOP MONDAY ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS AND INCREASE MONDAY NIGHT AND
TUESDAY AS THE LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH
THE SOUTHERN PLAINS. MOISTURE INTERACTING WITH THE COLD FRONT
MOVING THROUGH TUESDAY WILL ALLOW FOR THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE REGION. BEHIND THE EXITING COLD FRONT...
RAIN CHANCES WILL REMAIN POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Creek

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Osage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546541, 546542, 546543, 546544.